Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS Jackson, KY

June 11, 2011Jackson County, Lee County, Owsley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 11, 2011, 3:26 PM EDT for Jackson County, Lee County, Owsley County, Kentucky. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Jun 11, 2011, 4:30 PM EDT
In force
64 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:26 PM EDTHAIL 1Wind Cave, KY
Jun 11, 3:58 PM EDTHAIL 0.752 N Island City, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WUUS53 KJKL 111926
SVRJKL
KYC109-129-189-112030-
/O.NEW.KJKL.SV.W.0204.110611T1926Z-110611T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  MACEDONIA...OR NEAR MCKEE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...BEATTYVILLE...MACEDONIA...BRADSHAW...LAKES...WIND
  CAVE...ATKINSTOWN...OLIN...TURKEY FOOT...GRAY HAWK...OLD ORCHARD...
  EVELYN...ARVEL...NEW ZION...MILDRED...PRIVETT...TYNER...PINNACLE...
  ZEKES POINT AND MUMMIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3737 8412 3757 8407 3757 8403 3758 8398
      3755 8391 3762 8387 3764 8372 3757 8358
      3736 8366 3733 8370 3735 8379 3733 8380
      3733 8384
TIME...MOT...LOC 1926Z 282DEG 8KT 3747 8398
WIND...HAIL 70MPH 1.00IN

$$

GREIF
5 follow-up statements
099 
WWUS53 KJKL 111939
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT SAT JUN 11 2011

KYC109-129-189-112030-
/O.CON.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
LEE KY-JACKSON KY-OWSLEY KY-
339 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OWSLEY...JACKSON AND SOUTHERN LEE COUNTIES UNTIL 430 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MACEDONIA...OR NEAR MCKEE...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURKEY FOOT AND OLIN AROUND 345 PM EDT.
  OLD ORCHARD AND GRAY HAWK AROUND 350 PM EDT.
  NEW ZION...ARVEL AND MILDRED AROUND 355 PM EDT.
  PRIVETT AROUND 400 PM EDT.
  TYNER AROUND 405 PM EDT.
  MUMMIE...HERD AND ZEKES POINT AROUND 410 PM EDT.
  EARNESTVILLE AND BANFORD AROUND 415 PM EDT.
  WILD DOG AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
ZION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3737 8412 3755 8398 3754 8392 3755 8390
      3757 8384 3755 8377 3757 8358 3736 8366
      3734 8369 3735 8379 3733 8380 3733 8384
TIME...MOT...LOC 1939Z 282DEG 8KT 3746 8394
WIND...HAIL 60MPH 1.00IN

$$

GREIF
729 
WWUS53 KJKL 111954
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT SAT JUN 11 2011

KYC109-129-189-112030-
/O.CON.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
LEE KY-JACKSON KY-OWSLEY KY-
354 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OWSLEY...SOUTHERN JACKSON AND SOUTHWESTERN LEE COUNTIES UNTIL 430 PM
EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR TURKEY FOOT...OR 5 MILES EAST OF
MCKEE...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRIVETT AND TYNER AROUND 400 PM EDT.
  ZEKES POINT AROUND 405 PM EDT.
  MUMMIE AND HERD AROUND 410 PM EDT.
  WILD DOG...EARNESTVILLE AND BANFORD AROUND 415 PM EDT.
  MAULDEN AND CRESSMONT AROUND 420 PM EDT.
  GREEN HALL...ELIAN...DELVINTA AND NATHANTON AROUND 425 PM EDT.
  TRAVELLERS REST AROUND 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3737 8412 3751 8390 3757 8384 3755 8377
      3754 8362 3736 8366 3734 8369 3735 8379
      3733 8384
TIME...MOT...LOC 1954Z 282DEG 8KT 3745 8390
WIND...HAIL 60MPH 0.88IN

$$

GREIF
730 
WWUS53 KJKL 112004
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT SAT JUN 11 2011

KYC109-129-189-112030-
/O.CON.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
LEE KY-JACKSON KY-OWSLEY KY-
404 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OWSLEY...EAST CENTRAL JACKSON AND EXTREME SOUTH CENTRAL LEE COUNTIES
UNTIL 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NEW ZION...OR 6 MILES EAST OF
MCKEE...MOVING EAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUMMIE AND HERD AROUND 410 PM EDT.
  MAULDEN AROUND 420 PM EDT.
  GREEN HALL...ELIAN AND NATHANTON AROUND 425 PM EDT.
  TRAVELLERS REST...STURGEON...ENDEE AND VINCENT AROUND 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3735 8399 3747 8383 3750 8377 3745 8364
      3737 8365 3736 8366 3735 8368 3735 8379
      3733 8384
TIME...MOT...LOC 2004Z 282DEG 8KT 3745 8387
WIND...HAIL 60MPH 0.75IN

$$

GREIF
423 
WWUS53 KJKL 112010
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT SAT JUN 11 2011

KYC109-129-112020-
/O.CAN.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
LEE KY-JACKSON KY-
410 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON AND
EXTREME SOUTH CENTRAL LEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3741 8376 3745 8372 3742 8364 3740 8365
      3738 8365 3737 8365 3735 8368 3735 8379
      3735 8380
TIME...MOT...LOC 2010Z 282DEG 8KT 3745 8385

$$

KYC189-112030-
/O.CON.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
OWSLEY KY-
410 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL OWSLEY
COUNTY UNTIL 430 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NEW ZION...OR 8 MILES EAST OF
MCKEE...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAKE...ISLAND CITY...MAJOR AND CONKLING AROUND 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3741 8376 3745 8372 3742 8364 3740 8365
      3738 8365 3737 8365 3735 8368 3735 8379
      3735 8380
TIME...MOT...LOC 2010Z 282DEG 8KT 3745 8385
WIND...HAIL 60MPH <.50IN

$$

GREIF
154 
WWUS53 KJKL 112022
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT SAT JUN 11 2011

KYC189-112032-
/O.EXP.KJKL.SV.W.0204.000000T0000Z-110611T2030Z/
OWSLEY KY-
422 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OWSLEY COUNTY WILL
EXPIRE AT 430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3741 8376 3745 8372 3742 8364 3740 8365
      3738 8365 3737 8365 3735 8368 3735 8379
      3735 8380
TIME...MOT...LOC 2022Z 282DEG 8KT 3744 8382

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:11 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 11, 3:11 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT SAT JUN 11 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED

FOCUS FOR THE REST OF TODAY AND TONIGHT CENTERS AROUND A RATHER SLOW
MOVING COLD FRONT EMANATING FROM AN AREA OF LOW PRESSURE NEAR THE
LOWER/ERN GREAT LAKES AND CURRENTLY STRETCHED OUT ACROSS CENTRAL IL
AND SERN MO BACK INTO OK AND TX. A WEAK TROF AHEAD OF THE FRONT
SPAWNED CONVECTION OVER SRN IL/WRN KY THIS MORNING...WHICH HAS SENT
AN OUTFLOW BOUNDARY INTO CENTRAL KY THAT IN TURN HAS SPARKED NEW
CONVECTION WHICH HAS BEGUN TO MOVE INTO EAST CENTRAL KY. 18Z LAPS
INDICATES A FAVORABLE ENVIRONMENT FOR TSTMS OVER ERN KY...THANKS TO
MOSTLY CLEAR SKIES THIS MORNING ALLOWING TEMPS TO REACH INTO THE MID
TO UPPER 80S SO FAR...WITH MODERATE SFC BASED INSTABILITY AND DECENT
LAPSE RATES THROUGHOUT MOST OF THE AREA.

SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA
THIS AFTERNOON WITH LESS DISCERNIBLE OUTFLOWS AND RESIDUAL BOUNDARIES
THE PRIMARY TRIGGERS TAKING ADVANTAGE OF THE BUILDING INSTABILITY.
THE MAIN THREATS AGAIN LOOK TO BE DAMAGING WINDS COUPLED WITH
HAIL...THOUGH WITH FCST STORM MOTIONS AROUND 10 KTS OR LESS...ANY
SLOW MOVING HEAVY RAINER MAY LEAD TO LOCALIZED URBAN OR SMALL STREAM
PROBLEMS. STORMS SHOULD BEGIN TO SUBSIDE THIS EVENING...SIMILAR TO
YESTERDAY...WITH ANY LINGERING STORMS REMAINING BELOW SEVERE
THRESHOLDS.

MAY SEE A LULL IN ACTIVITY EARLY TONIGHT AS INSTABILITY WANES
SOMEWHAT. CURRENT CONSENSUS AMONG GUIDANCE AND NEIGHBORS BRINGS THE
FRONT INTO ERN KY WELL AFTER MIDNIGHT WHEN INSTABILITY WILL BE AT A
RELATIVE MINIMUM. FURTHERMORE...DEEP MOISTURE APPEARS TO BE LACKING
AND THIS SHOULD HELP MINIMIZE THE THREAT FOR ANY SEVERE STORMS
OVERNIGHT. HOWEVER...THERE SHOULD STILL BE ENOUGH INGREDIENTS
AVAILABLE OVERALL TO KEEP LIKELY POPS WARRANTED THRU THE OVERNIGHT
PERIOD...WITH A FEW STORMS POSSIBLY APPROACHING SEVERE LIMITS.

SHOWERS AND STORMS SHOULD BE ON THE DECLINE BY SUNDAY MORNING AS THE
FRONT EXITS THE COMMONWEALTH AND CANADIAN HIGH PRESSURE BEGINS
BUILDING DOWN INTO THE REGION. HAVE HELD ON TO CHANCE POPS LONGEST
OVER THE HIGHER TERRAIN THRU SUNDAY AFTERNOON WHERE UPSLOPING MAY BE
ENOUGH TO ENHANCE ANY POST FRONTAL ACTIVITY. CLOUDS SHOULD BEGIN
THINNING OUT BY SUNDAY EVENING AND CLEARING SKIES OVERNIGHT COULD
LEAD TO ANOTHER DENSE FOG EVENT SUNDAY NIGHT WHICH WOULD POTENTIALLY
AFFECT THE MONDAY MORNING COMMUTE.

QUIETER WEATHER SHOULD RETURN IN EARNEST ON MONDAY AS AN EXPANSIVE
RIDGE BEGINS BUILDING OVER SRN U.S. AND INTO THE MS VALLEY. AS FOR
TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE MAV AND MET MOS
WHICH WERE ALMOST IDENTICAL ON HIGHS AND LOWS THRU THE PERIOD. THIS
SUPPORTED THE INHERITED FCST THINKING THAT A GENERAL COOLING TREND IS
ON TAP...WITH HIGHS ON SUNDAY AND MONDAY RIGHT AROUND THE 80 DEGREE
MARK AND OVERNIGHT LOWS ON MONDAY MORNING A BIT COOLER THAN THE MID
60S EXPECTED FOR SUNDAY MORNING.

.LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED

THE EXTENDED FORECAST BEGINS ON MONDAY NIGHT WITH AN UPPER LEVEL
RIDGE PUSHING INTO THE OHIO VALLEY. MODELS STILL AGREE ON THE PESKY
STATIONARY BOUNDARY TO THE SOUTH TRANSITIONING TO A SURFACE WARM
FRONT TO THE WEST. A FEW UPPER LEVEL DISTURBANCES WILL TRAVERSE THE
LEE SIDE OF THE RIDGE AND WHILE THE JKL CWA SHOULD REMAIN DRY
THROUGH TUESDAY NIGHT...ENOUGH FORCING MAY MAKE IT INTO THE
SOUTHWESTERN COUNTIES POPPING A FEW SHOWERS OR THUNDERSTORMS SO LEFT
SLIGHT CHANCES THERE TUE AND TUE NIGHT.

BY WEDNESDAY...THE BEST CHANCE OF PRECIP OF THE EXTENDED SHOULD
BEGIN TO PUSH INTO THE AREA WED AFTERNOON AS THE UPPER LEVEL RIDGE
PUSHES EAST INTO THE NEW ENGLAND STATES. A RATHER RIGOROUS NEG
TILTED SHORTWAVE WILL MOVE INTO THE AREA. THIS SHOULD PROVE TO BE A
SIGNIFICANT FEATURE AND SHOULD PUT A DENT IN OUR RECENT DRY
CONDITIONS AND LACK OF RAINFALL. AT THIS POINT THIS FEATURE HAS
POTENTIAL TO PRODUCE SOME SEVERE WEATHER BUT WILL HOLD OFF ON STRONG
WORDING FOR NOW AS TIMING IS A CONCERN. THERE IS SOME WEIGHT TO THIS
AS THE EURO HAS BEEN ADVERTISING THIS FOR THE LAST 2 DAYS AND THERE
IS SOME AGREEMENT BETWEEN THE MODELS. THEREFORE...DID GO UP TO MID
CHANCE POPS WED THROUGH THURSDAY...BUT PERHAPS LIKELYS MAY BE
WARRANTED IN THE NEXT UPDATE. DROPPED TO SLIGHT CHANCE ALONG THE VA
BORDER ON FRIDAY AS THE FRONT TRIES TO PUSH OUT OF THE CWA.
CONCERNING TEMPERATURES...MADE ONLY SLIGHT ADJUSTMENTS ACCORDING TO
MOS TRENDS. THE MEXMOS DID SEEM A BIT TOO COOL NOW BUT
OVERALL...TEMPS ARE GOOD TO GO.

&&

.AVIATION.../00Z TO 24Z/

SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR SHOWERS AND TSTMS DURING
THE PERIOD...HOWEVER EXACT TIMING OF THE FRONTAL PASSAGE AND STRENGTH
OF ENSUING STORMS HAS BECOME DIFFICULT TO NAIL DOWN. CURRENT THINKING
IS THAT THE FRONT WILL CROSS THE AREA OVERNIGHT...WHEN INSTABILITY IS
LIMITED AND THE CHANCES FOR STRONG STORMS AFFECTING THE TAF SITES
WILL ALSO BE LIMITED. HAVE USED VCTS AROUND THE SOUTHERN TERMINALS
WITH A TEMPO FOR TSTMS AT JKL FOR THE REMAINDER OF THE AFTERNOON.
CIGS WILL BE INCREASING AND LOWERING OVERNIGHT AS THE FRONT
APPROACHES...BUT SHOULD GENERALLY REMAIN VFR. UNCERTAINTY CONTINUES
OVERNIGHT WITH REGARDS TO POTENTIAL VSBY RESTRICTIONS...AS WINDS
BECOME LIGHT AND TEMPS ARE PROJECTED TO REACH THEIR CROSS OVER. HAVE
STAYED MIDDLE OF THE ROAD HERE FOR NOW WITH MVFR FOG DEVELOPING AFTER
MIDNIGHT...AND A PERIOD OF IFR POSSIBLE AROUND LOZ TOWARDS DAWN.
WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BY TOMORROW MORNING...AND
SHOULD EFFECTIVELY TAKE CARE OF ANY FOG ISSUES THAT DEVELOP OVERNIGHT
WITH BKN TO OVC CIGS LINGERING AROUND THE M/VFR RANGE THRU THE
REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM...SHALLENBERGER
AVIATION...MB
Hazardous weather outlook, Jun 11, 3:19 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SAT JUN 11 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
319 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON AND
EVENING...AND AGAIN LATE TONIGHT. THE STRONGEST STORMS MAY CONTAIN
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AND AGAIN FROM LATE
TUESDAY NIGHT THROUGH EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER
THIS WEEKEND TO THE NATIONAL WEATHER SERVICE IN JACKSON...OR THEIR
LOCAL LAW ENFORCEMENT.

MB

In the hours before

Special weather statement, Jun 11, 2:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT SAT JUN 11 2011

KYZ058-069-111-114-111930-
ESTILL-LEE-JACKSON-OWSLEY-
242 PM EDT SAT JUN 11 2011

...A COUPLE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 330 PM EDT SATURDAY AFTERNOON...

   SOUTHERN ESTILL...
   LEE...
   NORTHERN JACKSON AND
   OWSLEY.

AT 241 PM EDT...A PAIR OF STRONG THUNDERSTORMS WERE LOCATED NEAR OLD
ORCHARD...OR 10 MILES WEST OF BEATTYVILLE...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANFORD AROUND
250 PM EDT...CRESSMONT AROUND 255 PM EDT...IDA MAY AROUND 300 PM
EDT...PEBWORTH AROUND 305 PM EDT AND LOWER BUFFALO AROUND 310 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 11, 3:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT SAT JUN 11 2011

KYZ058-068-069-112015-
ESTILL-ROCKCASTLE-JACKSON-
308 PM EDT SAT JUN 11 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 415 PM EDT SATURDAY AFTERNOON...

   SOUTHWESTERN ESTILL...
   NORTHWESTERN JACKSON AND
   ROCKCASTLE.

AT 308 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
CONWAY...OR 8 MILES SOUTHWEST OF BEREA...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIATT AROUND
315 PM EDT...CONWAY AROUND 330 PM EDT...SNIDER AROUND 335 PM
EDT...BOONE AROUND 340 PM EDT AND WILDIE AROUND 345 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:45 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley45 min
Jun 11, 3:32 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more2 hr
Jun 11, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Knox, Laurel, Leslie, Owsley and 3 more2 hr
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry51 min
Jun 11, 4:29 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe46 min
Jun 11, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan33 min
Jun 11, 5:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Perry44 min
Jun 11, 5:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike49 min
Jun 11, 6:08 PM EDTSevere Thunderstorm WarningJKLPike37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.